MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T PLUS THORA/PARA 5FR NON-VALVED - OTP5000SP; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T PLUS THORA/PARA 5FR NON-VALVED - OTP5000SP; THORACENTESIS TRAY
Model Number OTP5000SP
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that needle is leaking fluid.Per complaint details received: we are still having issues/ concerns with this product and leaking of fluid and the radiologist are requesting someone to come assist us and they prefer a valved needle that does not leak fluids before connecting to the tubing.It was also mentioned they are being exposed to bodily fluids.Per follow-up : this kit contains a "non valve catheter".There is no way to stop fluid from leaking from it.It is a safety risk to the patients and to the staff as we are being exposed to body fluid.It is not faulty, it is the wrong catheter for the procedure.The kit is adequate and will work fine if the catheter is changed out to a "valve" catheter.It is exactly the same size and style- but has a safety valve to keep the fluid from leaking out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001421285 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
SAFE-T PLUS THORA/PARA 5FR NON-VALVED - OTP5000SP
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12536474
Report Number1625685-2021-00065
Device Sequence Number1337268
Product Code PXI
UDI-Device Identifier10885403470820
UDI-Public(01)10885403470820
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberOTP5000SP
Device Catalogue NumberOTP5000SP
Device Lot Number0001421285
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown